Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 77, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Oct 25, 2012, 3:59 AM EDT. It took effect at Oct 26, 2012, 4:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 3:59 AM EDT (07:59 UTC)
- In effect from
- Oct 26, 2012, 4:00 AM EDT
- Expired
- Oct 26, 2012, 5:05 PM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
161 WHUS72 KMHX 250759 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE TONIGHT UP TO OCRACOKE THEN FOR ALL OF THE COASTAL WATERS ON FRIDAY CONTINUING THROUGH FRIDAY NIGHT... .WINDS AND SEAS WILL INCREASE AS TROPICAL CYCLONE SANDY APPROACHES FROM THE SOUTH. WINDS EXPECTED TO INCREASE TO 15 TO 25 KT WITH GUSTS FROM 25 TO 35 KT...AND SEAS BUILDING AS HIGH AS 13 TO 17 FT ACROSS THE COASTAL WATERS FRIDAY AND FRIDAY NIGHT. AMZ156-158-251600- /O.NEW.KMHX.SC.Y.0077.121026T0800Z-121027T1000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 359 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 6 AM EDT SATURDAY. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-251600- /O.NEW.KMHX.SC.Y.0077.121026T1000Z-121027T1000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 359 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-251600- /O.NEW.KMHX.SC.Y.0077.121026T1500Z-121027T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 359 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 6 AM EDT SATURDAY. * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
803 WHUS72 KMHX 251419 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1019 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE TONIGHT UP TO OCRACOKE THEN FOR ALL OF THE COASTAL WATERS ON FRIDAY CONTINUING THROUGH FRIDAY NIGHT... .WINDS AND SEAS WILL INCREASE AS TROPICAL CYCLONE SANDY APPROACHES FROM THE SOUTH. WINDS EXPECTED TO INCREASE TO 15 TO 25 KT WITH GUSTS FROM 25 TO 35 KT...AND SEAS BUILDING AS HIGH AS 13 TO 17 FT ACROSS THE COASTAL WATERS FRIDAY AND FRIDAY NIGHT. AMZ156-158-252230- /O.CON.KMHX.SC.Y.0077.121026T0800Z-121027T1000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1019 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 6 AM EDT SATURDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-252230- /O.CON.KMHX.SC.Y.0077.121026T1000Z-121027T1000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1019 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-252230- /O.CON.KMHX.SC.Y.0077.121026T1500Z-121027T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1019 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 6 AM EDT SATURDAY... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
684 WHUS72 KMHX 260940 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 540 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED FOR THE WATERS NORTH OF OREGON INLET AND OVER THE ALBEMARLE SOUND LATE TONIGHT AND SATURDAY AS HURRICANE SANDY BEGINS TO TRACK OFF OF THE NORTH CAROLINA COAST... .WINDS AND SEAS WILL INCREASE AS TROPICAL CYCLONE SANDY APPROACHES FROM THE SOUTH. WINDS EXPECTED TO INCREASE TO 15 TO 25 KT WITH GUSTS FROM 25 TO 35 KT...AND SEAS BUILDING AS HIGH AS 6 TO 12 FT ACROSS THE COASTAL WATERS NORTH OF OREGON INLET TODAY THROUGH SATURDAY. AMZ152-154-261045- /O.CAN.KMHX.SC.Y.0077.121026T1000Z-121027T1000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 540 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY FOR THE CENTRAL EASTERN NORTH CAROLINA WATERS HAS BEEN UPGRADED TO A TROPICAL STORM WATCH. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR THE LATEST ON THE DANGEROUS WIND AND WAVE CONDITIONS. $$ AMZ156-158-261045- /O.CAN.KMHX.SC.Y.0077.000000T0000Z-121027T1000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 540 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY FOR THE SOUTHERN EASTERN NORTH CAROLINA WATERS HAS BEEN UPGRADED TO A TROPICAL STORM WATCH. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR THE LATEST ON THE DANGEROUS WIND AND WAVE CONDITIONS. $$ AMZ130-262000- /O.EXB.KMHX.SC.Y.0077.121027T0600Z-121027T1800Z/ ALBEMARLE SOUND- 540 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT SATURDAY. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-262000- /O.CON.KMHX.SC.Y.0077.121026T1500Z-121027T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 540 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT SATURDAY... * WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
078 WHUS72 KMHX 262004 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 404 PM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED FOR THE WATERS NORTH OF OREGON INLET AND OVER THE ALBEMARLE SOUND LATE TONIGHT AND SATURDAY AS HURRICANE SANDY BEGINS TO TRACK OFF OF THE NORTH CAROLINA COAST... .WINDS AND SEAS WILL INCREASE AS TROPICAL CYCLONE SANDY APPROACHES FROM THE SOUTH. WINDS EXPECTED TO INCREASE TO 15 TO 25 KT WITH GUSTS FROM 25 TO 35 KT...AND SEAS BUILDING AS HIGH AS 6 TO 12 FT ACROSS THE COASTAL WATERS NORTH OF OREGON INLET TODAY THROUGH SATURDAY. AMZ150-270815- /O.CON.KMHX.SC.Y.0077.000000T0000Z-121027T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 404 PM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-270815- /O.CON.KMHX.SC.Y.0077.121027T0600Z-121027T1800Z/ ALBEMARLE SOUND- 404 PM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT SATURDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
757 WHUS72 KMHX 262105 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 505 PM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORIES FOR THE NORTHERN COASTAL WATERS AND ALBEMARLE SOUND HAVE BEEN REPLACED BY A TROPICAL STORM WARNING... .CONDITIONS ASSOCIATED WITH HURRICANE SANDY APPEAR THAT TROPICAL STORM FORCE WINDS WILL IMPACT THE ALBEMARLE SOUND AND NORTHERN COASTAL WATERS...THUS THEY HAVE BEEN ADDED TO THE NEW TROPICAL STORM WARNING AND THE SMALL CRAFT ADVISORIES FOR THESE WATERS HAS BEEN CANCELLED. AMZ150-262215- /O.CAN.KMHX.SC.Y.0077.000000T0000Z-121027T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 505 PM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS ASSOCIATED WITH HURRICANE SANDY APPEAR THAT TROPICAL STORM FORCE WINDS WILL IMPACT THE ALBEMARLE SOUND AND NORTHERN COASTAL WATERS...THUS THEY HAVE BEEN ADDED TO THE NEW TROPICAL STORM WARNING AND THE SMALL CRAFT ADVISORIES FOR THESE WATERS HAS BEEN CANCELLED. $$ AMZ130-262215- /O.CAN.KMHX.SC.Y.0077.121027T0600Z-121027T1800Z/ ALBEMARLE SOUND- 505 PM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS ASSOCIATED WITH HURRICANE SANDY APPEAR THAT TROPICAL STORM FORCE WINDS WILL IMPACT THE ALBEMARLE SOUND AND NORTHERN COASTAL WATERS...THUS THEY HAVE BEEN ADDED TO THE NEW TROPICAL STORM WARNING AND THE SMALL CRAFT ADVISORIES FOR THESE WATERS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 3:15 AM EDT, 44 minutes earlier.
Area forecast discussion, Oct 25, 3:15 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 AM EDT THU OCT 25 2012
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH TONIGHT. TROPICAL
CYCLONE SANDY WILL LIFT NORTH FROM THE BAHAMAS FRIDAY THEN OFFSHORE
OF THE NORTH CAROLINA COAST DURING THE WEEKEND AS THE SYSTEM BECOMES
POST TROPICAL. A STRONG COLD FRONT WILL SWING THROUGH THE AREA FROM
THE WEST ON MONDAY WITH COOL HIGH PRESSURE BUILDING INTO THE AREA ON
TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 245 AM THU...PATCHY DENSE FOG WILL DIMINISH EARLY THIS MORNING
WITH AS SFC HTG ENSUES WITH VERY SHALLOW LAYER OF MOISTURE PRESENT.
SUNNY SKIES AND WARM TEMPS EXPECTED WITH HIGH PRES AT THE SFC AND
ALOFT ACROSS ERN NC. A LIGHT ONSHORE FLOW WILL DEVELOP ACROSS THE
AREA AS SANDY APPROACHES FROM THE S. TEMPS WILL RANGE FROM THE LOWER
80S ACROSS INLAND AREAS AND MID TO UPR 70S ALONG THE COAST.
&&
.SHORT TERM /TONIGHT/...
AS OF 245 AM THU...HIGH PRES HANGS ON ACRS THE AREA TONIGHT WINDS
DECOUPLING ALLOWING FOR THE DEVELOPMENT OF LATE NIGHT FOG WITH A
SHALLOW LYR OF MOISTURE IN PLACE. OTRW EXPECT MOCLR SKIES AND A
LIGHT ELY FLOW TO CONT. TEMPS SHUD LWR INTO THE MID TO UPR 50S
ACRS INLAND AREAS AND LWR TO MID 60S ALONG THE COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 245 AM THU...TC SANDY WILL BE FOCUS AS LIFTS N TO NE
OFFSHORE OF CST THIS WEEKEND AND GRAD BECOMES POST TROP.
REGARDLESS OF ITS TROP/EXTRA TROP CLASSIFICATION IT WILL BE A BIG
AND VERY DEEP LOW THAT WILL PRODUCE A LARGE SWATH OF STRONG WINDS
AS ITS LIFTS N. WINDS SHLD RAMP UP STARTING FRI NIGHT AND REALLY
INCREASE SAT WITH AT LEAST GALE FORCE WINDS EXPECTED ALONG THE CST
MOST OF SAT THRU LATE SUN NIGHT OR EARLY MON. THIS LONG DURATION
OF STRONG WINDS WILL LIKELY PRODUCE COASTAL FLOODING PROBLEMS
ESPCLY SRN PAMLICO SOUND AND OBX...STILL A BIT EARLY TO NAIL DOWN
HOW MUCH WATER LEVELS WILL RISE BUT SHLD SEE AT LEAST MODERATE
COASTAL FLOOD THREAT IN MORE PRONE AREAS. THE THREAT FOR SOUNDSIDE
FLOODING ALONG THE OBX WILL INCREASE LATE SUN INTO MON AS WINDS GO
NW AS THE LOW LIFTS TO THE N.
RAIN WILL OVERSPREAD THE COASTAL AREAS LATE FRI NIGHT AND CONT
THRU MUCH OF THE WEEKEND..AMOUNTS WILL VARY GREATLY WITH DEEP
INLAND LOCATIONS RECEIVING 1 INCH OR SO...WITH 3+ INCHES EXPECTED
ALONG THE OBX. GIVEN DRY TRENDS PAST FEW WEEKS NO SIGNIF FRESHWATER
FLOODING IS EXPECTED.
AS THE SYSTEM LIFTS NORTH OF THE AREA SUN NIGHT INTO MON COLD
FRONT WILL SWEEP OFFSHORE WITH MUCH COLDER AIR SURGING INTO THE
REGION. EXPECT PRECIP TO END LATER MON. HIGHS WILL ONLY BE IN THE
50S MON THRU WED AND EXPECT WIDESPREAD 30S AT NIGHT INLAND
MIDWEEK.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 245 AM THU...EXPECT PERIODS OF MVFR WITH OCCASIONAL IFR FOG
THROUGH 12Z. THE FOG WILL BURN OFF EARLY AFTER SUNRISE WITH VFR
CONDS EXPECTED UNTIL ABT 06Z TONIGHT. FOG WILL LIKELY RE-DEVELOP
WITH MOCLEAR SKIES...LIGHT WINDS...AND A SHALLOW LAYER OF MOISTURE
PRESENT. FOR NOW HAVE INDICATED MVFR VSBYS IN FOG AT ALL TAF
SITES.
LONG TERM /FRI THROUGH MONDAY/...
AS OF 245 AM THU...MAINLY VFR FRI WITH BULK OF PRECIP HOLDING OFF
TIL LATE. AS WIDESPREAD PRECIP DEVELOPS FRI NIGHT AND CONT THRU THE
WEEKEND EXPECT WILL SEE PROLONGED PERIODS OF REDUCED CIGS AND
VSBYS. STRONGEST WINDS WILL STAY E OF TAF SITES ASSOC WITH THE
DEEP LOW/SANDY HOWEVER SPEEDS IN THE 15 TO 20 KT RANGE EXPECTED
OVER THE WEEKEND WITH DIR MAINLY NE SAT BECOMING N TO NW SUNDAY.
DRIER AND MUCH COOLER AIR WILL SPREAD IN MON AND EXPECT MAINLY
VFR CONDITIONS.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 245 AM THU...HIGH PRES WILL CONT OVER MARINE AREA THROUGH
TONIGHT. A LIGHT ELY FLOW 10 KT OR LESS AND SEAS 2-3 FT ARE EXPECTED
ACROSS THE COASTAL WATERS TODAY. THE PRES GRAD BEGINS TO TIGHTEN
LATER TONIGHT WITH THE APPROACH OF SANDY FROM THE S. ELY WINDS
AROUND 10 KT AND 2-4 FT SEAS WILL INCREASE TO 15-20 KT WITH SEAS
BUILDING TO 4-6 FT FOR THE SOUTHERN WATERS UP TO OCRACOKE WITH A SCA
IN EFFECT. ELY WINDS 10 KT AND SEAS 2-3 FT WILL INCREASE TO AROUND
15 KT WITH SEAS BUILDING TO 3-5 FT N OF OCRACOKE LATE TONIGHT.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 245 AM THU...NOT MUCH CHANGE FROM PREV FCST WITH NE WINDS
RAMPING UP LATE FRI AND REACHING GALE FORCE BY SAT AS TC SANDY
LIFTS NE FROM BAHAMAS. STRONG WINDS WILL CONT INTO MON AS SANDY IS
FCST TO LIFT NE OFFSHORE OF THE CST AND GRAD BECOME POST TROPICAL.
WIND DIR WILL BECOME MORE N SUN THEN NW SUN NIGHT INTO MON AS THE
SYSTEM LIFTS N OF REGION. THE STRONG WINDS AND SWELLS FROM THE
SYSTEM WILL LEAD TO SEAS REACHING 15 TO 20 FEET OFF THE OBX SAT
INTO SUNDAY. DID NOT EXTEND THE SCA OUT PAST FRI NIGHT AT THIS
POINT AS WILL EVENTUALLY HAVE GALE OR TROP HEADLINES FOR THE
WEEKEND. GUSTY WINDS WILL CONT MON IN WAKE OF LOW WITH TIGHT GRDNT
AND GOOD CAA. SEAS WILL BEGIN TO SUBSIDE MON PER OFFSHORE FLOW BUT
LOOKS LIKE WILL REMAIN IN DOUBLE DIGITS ALL DAY OUTER WTRS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY FOR
AMZ152-154.
SMALL CRAFT ADVISORY FROM 4 AM FRIDAY TO 6 AM EDT SATURDAY FOR
AMZ156-158.
SMALL CRAFT ADVISORY FROM 11 AM FRIDAY TO 6 AM EDT SATURDAY
FOR AMZ150.
&&
SYNOPSIS...JAC/BTC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...RF
AVIATION...JAC/RF
MARINE...JAC/RFThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:41 AM EDT | Dense Fog Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 4 hr |
| Oct 25, 4:21 PM EDT | Beach Hazards Statement | MHX | 13 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.